I took 2 Gabapentin today I realized they had expired in 2012 I have been staggering ... like I had to to much to drink. I never experienced this feeling before when I took them. Has anyone had this experience? I haven't taken them very often and not more then a couple since they were prescribed in 7/2011
Expired Gabapentin - I have been staggering?
- 22 Jul 2013 by ladybug725
- 30 July 2013
These meds are different for different people. Did you have any alcohol or other pain medication?
Though you will probably be ok, taking two medications that are old isn't a good idea. A year old is probably ok. Two years is not.
Gabapentin is started slowly. You have not said what dose and if together. I suggest you call poison control and have them check this for you. Perhaps a pharmacy can also help you.
I suggest you discard this old medication and any other old medications you may have to prevent this from happening again. Put the pills on old coffee grounds, garbage. Or turn into a pharmacy. Do not flush down the toilet as our water supply is already contaminated.
As a medication gets older sometimes it actually increases in strength or some lose their strength so it is so hard to tell what happened to your meds. How were they stored? Were they in a humid or dry environment? Were they sitting where the sun comes through? These are all factors that can effect any medications.
I have some friends that have mentioned the drunk feeling when first starting gabapentin. Maybe enough time had passed since you had taken them that you too got that drunk feeling. I really would get rid of them and call doc's nurse for a new refill. I have gotten in the habit of checking all household meds as well as mine every six months. I bring the meds to my pharmacy and they are more than happy to take them.
Gosh I hope you can figure it out ladybug. You could be taking a new med that does not mix well with gaba. I find my pharmacy is a wealth of information and they are happy to give it. They know what I am currently taking and how it might interact with an older med. I wish you the best.
- Gabapentin Information for Consumers
- Gabapentin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Gabapentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 6 Sep 2013 • 1 answer
Updated 25 Jan 2015 • 4 answers
Updated 4 Jun 2015 • 1 answer
Updated 25 Aug 2015 • 3 answers
Updated 28 Jan 2018 • 4 answers